Medical Questions > Mental Health > Anxiety and Stress Forum

Body Shaking

Must Read
Learn how doctors clinically diagnose one of twelve kinds of anxiety disorders...and which doctors you should see for an anxiety diagnosis....
Anxiety disorders can affect anyone. But do you know the common signs and symptoms of anxiety disorders? Learn more now....
Anxiety is a normal, healthy emotion when experienced during specific moments. But do you know the signs that anxiety has gotten out of control? Read more here...
For about three years I have had problems with severe shaking. My legs start shaking alot. If I try to control the legs (which lately I it is extremely difficult), my chest and body shakes. Lately, my head has been shaking. These are not "tremors" or "twitching". This is a bad shake. Mostly this started with a depression while I was taking Lexapro and Seroquel. I stopped these and then got some relief. Then about four months later the violent shaking started again. A beta-blocker helped for about a week. I went to a pysch doctor for anxiety and tried Seroquel with first Pristiq and then Luvox. The shaking was so bad my legs and neck were sore. I am thinking about a Neurologist. The pysch doctor put me on Elavil, kept the Propanalol at 40 mg x day, and added Xanax. Even on all these the shakes keep happening. When people shake because of anxiety can it be so violent? Please if you shake constantly and it is a big shake, PLEASE let me know.
Did you find this post helpful?
First Helper shakinthebed
|
Users who thank TheShaker for this post: dawnrachelle 

replied July 30th, 2008
Extremely eHealthy
If you have not yet seen one. Please see a neurologist!
|
Did you find this post helpful?

replied March 11th, 2009
Body Shaking
I too have violent shaking when I am in a situation that causes a lot of anxiety. For school I would have to get up in front of people or for check offs for procedures we were graded on I would start out with the legs and it would progress to my neck and head like I was having a seizure. I finally figured out that taking Xanax helped a lot. I have to take 1 mg. for the shaking not to occur. I only do this when I know that I am up for a anxiety attack, which is what it seems to me that you are having.
Melisia
|
Did you find this post helpful?

replied March 29th, 2009
Shaking
My mother is going through the same thing right now, her whole body shakes. Not like Parkinsons. This is a shake that comes from inside. She was diagnosed with agitative depression. This type of depression is often less responsive to medication. I can give you more information or maybe we could share stories. It is really scarey. She has seen 3 neurologists, they keep sending her back to psychologists. Respond back again. Dawn
|
Did you find this post helpful?

replied August 18th, 2010
I experience theses shakes too, but i live in a very stressful household am fixing to see a doctor about a test for bipolar disorder but mine too are very violent shakes that consume my whole body as well as very heavy breathing.
|
Did you find this post helpful?

replied September 27th, 2010
Last night just as I laid down I noticed a little shivering like I was cold. All of a sudden I started haveing violent shaking, all over, from neck down to my feet. I had a sheet, blanket, comforter, shirt and my wife got a heating pad and laid down with me to try to help. This lasted a good hour! I have no idea what caused it but this morning I am extremely sore all over. I sure as heck don't want to go through it again!
|
Did you find this post helpful?

replied December 16th, 2011
I have posted elsewhere on this forum my problems. I've guessed a lot a probable causes, my gut feeling is either Dry Eye or Dry Glands which the body as lots of, or, and in all probability it is a side-effect from taking depression tablets. Depression tablets can damage various nerves and I suspect years from now it will be a Mass Consumer Law Case from aggrieved parties. I'm equally certain some drug company knows the answer and is keeping quiet on the subject. The question needs to e asked 'Why is my local hospital got dozens of patients with this condition, and why does the number of reports of it occurring keep going up and up? Big hospitals have Botox Clinics to treat Dystonia and excessive twitch[ing] symptons and we [there's thousands of us] need to know why?
|
Did you find this post helpful?

replied January 14th, 2012
Hope I'm not too late in replying to this topic! But yeah, I get the same, and only when in stressful situations! my legs feel shaky and its really annoying! its sometimes like that feeling you get when you watch a horror movie and its scaring the hell out of you! I dont get into many situations in my life that are stressful so I rarely get it! But I've just moved to a new country for work and am living with friends and the atmosphere in the house is just awful! shouting and screaming all the time! and I've noticed now that these shakes in my legs seem to last longer! I would get them in the past if I had an argument with someone or a fight or felt threatened or sad etc.. but they tended to go quick! Now it WONT go! Ive spent the entire day trying to get rid of it! I took an hour long walk! have listened to all my music that makes me feel good! and even spent the day at some other friends house where the atmosphere is nice and calm and although I now feel relaxed and chilled and not as stressed as this morning! The shakiness is still there and I dont understand why!
|
Did you find this post helpful?

replied January 15th, 2012
I am convinced it's caused by Depression tablets, here's why: Please read "The Shaker", the OP first poster remarks again and note what he says quote: These are not "tremors" or "twitching". This is a bad shake. Mostly this started with a depression while I was taking Lexapro and Seroquel. I stopped these and then got some relief.

The same thing happened to me but my tablets were *Immiprimine. And like the Shaker I was afterwards prescribed Propanalol at 40 mg 2 x day to stop the shaking. And like him I stopped them as they did no good, but here's a tip: Later on I decided to take just one 40 mg Propanolol a day with + 2 Paracetamol tablets, I took all 3 tablets together at the same time and after about 5 days of this 'the shaking stopped completely and I have had 5 weeks peace'. So what cured me? As an experiment do try 2 x Paracetomol alone if you will and if it does not work - then try it with 1 x Propanalol and report back your results. Good Luck.
|
Did you find this post helpful?